Jump to content
Trinity

G'mornin' Sunshine - Trinity

Recommended Posts

Trinity

Hi all,

I'm Trinity. I'm 55, bipolar (rapid cycling and depressed) and trying to get off my meds. Over the last three years I've gotten off Effexor and 1/2 my Bupropion dose. Currently I'm on 200mg of Bupropion XR and 200 mg Lamotrigine (generic of Lamictal). I'm on a slow taper to get off the Lamotrigine. Started with a 50mg drop about a month ago. My withdrawal symptoms are still here. I've got a seriously weird 'headache' which feels like I've got lead in my head, eyeaches, body aches and rage. I'm a designer and this has really affected my ability to concentrate on my work. In fact I'm going off the Lamotrigine precisely because I can't concentrate on creative problem solving. My design skills, ability to earn a living and my sex life have all taken a tumble since I've been on this stuff--now about 8 years. After being medicated since the 70s, I want to try to live drug free, especially since I found out that Lamotrigine is ineffective for treating bipolar rapid cycling and depression. I'm angry that Glaxo has me strung out on this stuff, but I'm going to preserver and muscle through the next year or so to get off this stuff.

 

Has anyone else here tried to get off Lamotrigine/Lamictal?

 

--Trinity

Share this post


Link to post
Neuroplastic

Hello, Trinity! We're glad you've found this forum. :) I'm sure someone will soon chime in. Meanwhile, if possible, please put your drugs history in the signature - this way it will be easier for the folks to offer you help and advice.


2000-2008 Paxil for a situational depression

2008 - Paxil c/t

Severe protracted WD syndrome ever since; improving

 

 

“The only reason for time is so that everything doesn't happen at once”

Albert Einstein

 

"Add signature to your profile. This way we can help you even better!"

Surviving Antidepressants ;)

 

And, above all, ... keep walking. Just keep walking.

Share this post


Link to post
Altostrata

Welcome, Trinity.

 

Did you withdraw from the Effexor without a problem? What was your taper like?

 

You're still taking Wellbutrin?


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
stan

hi Trinity,

 

welcome

i know DENSTAR51 was on lamotrigine, he is not very well actually


for anxiety 

12 years paxil - cold turkey 1,5 month - switch celexa 1 year taper; total 13 years on brain meds 

67 years old - 9 years  med free

 

in protracted withdrawal

rigidity standing and walking, dryness gougerot-szoegren, sleep deteriorate,

function as have a lack of nerves, improving have been very little 

 

Share this post


Link to post
alexjuice

Welcome Trinity!

 

I am glad that you have found your way here.

 

I have not personally dealt with Lamictal. Bipolar was not a diagnosis of mine. I do know that Lamictal can be tough on the emotions in the taper and after. Of those who I know who got off, the primary symptoms that were expressed to me were uncontrolled impulses towards anger/rage. I hope you have a smoother go of it.

 

I also am curious about your history.

 

Being medicated for 30+ years probably means a lot of medications. Can you share more of your past experiences?

 

Again, welcome...

 

Alex


"Well my ship's been split to splinters and it's sinking fast
I'm drowning in the poison, got no future, got no past
But my heart is not weary, it's light and it's free
I've got nothing but affection for all those who sailed with me.

Everybody's moving, if they ain't already there
Everybody's got to move somewhere
Stick with me baby, stick with me anyhow
Things should start to get interesting right about now."

- Zimmerman

Share this post


Link to post
Altostrata

Hello, Trinity.

 

I have a little experience with Lamictal tapering.

 

Tell us more and we can talk.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
NoRx4Me

Hi Trinity,

 

I was on Lamictal (200mg) for 8 years. It took me 7 months to taper off of it. I would go back up by 25mg and see if that helps the headaches, etc.

 

Initially, I went to 100mg pretty quickly but then realized it was too painful and I had to taper slowly. I then went to 75mg for a month, then 50mg, then 37.5, then 25... 12.5, 6.25...

 

There is some good info on Lamictal Withdrawal at http://bipolarblast.wordpress.com/lamictal-redux/

Share this post


Link to post
Altostrata

Hi, Trinity. How are you doing with your Lamictal taper?


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy